Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 18, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jul 15, 2014, 6:03 PM CDT for San Saba County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2014, 6:03 PM CDT (23:03 UTC)
- Expired
- Jul 15, 2014, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 135 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 6:05 PM CDT | FLASH FLOOD | San Saba, TX | FLOODING REPORTED ACROSS CITY INCLUDING MILL POND PARK...FM 500...AND LIVE OAK ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111
WGUS54 KSJT 152303
FFWSJT
TXC411-160200-
/O.NEW.KSJT.FF.W.0018.140715T2303Z-140716T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
603 PM CDT TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SAN SABA COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 900 PM CDT
* AT 558 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDED
FROM ELM GROVE TO SPRING CREEK TO SAN SABA TO CHEROKEE. MOVEMENT
WAS STATIONARY. RADAR HAS ESTIMATED 3 TO 5 INCHES OF RAINFALL
SINCE 4 PM FROM ELM GROVE TO SPRING CREEK. ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 3 INCHES WILL PRODUCE FLASH FLOODING.
* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.
WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
COMPLETELY OFF THE ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SAN SABA...
RICHLAND SPRINGS...ALGERITA...SLOAN...BEND...SKEETERVILLE...ELM
GROVE...CHEROKEE AND CHAPPEL.
THIS INCLUDES THE LOW WATER CROSSINGS AT...
FM 1030 CROSSING WALLACE CREEK...
COUNTY ROAD 432 CROSSING CHEROKEE CREEK...
COUNTY ROAD 343 CROSSING CHEROKEE CREEK...
CROSSINGS ALONG COUNTY ROAD 244...
CROSSINGS ALONG COUNTY ROAD 246...
LAT...LON 3093 9885 3135 9909 3146 9909 3145 9887
3138 9876 3143 9873 3140 9869 3135 9870
3137 9865 3133 9864 3132 9858 3127 9862
3126 9857 3120 9856 3117 9851 3111 9853
3111 9846 3103 9843 3096 9845 3093 9841
$$
041 follow-up statement
968
WGUS74 KSJT 160026
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
726 PM CDT TUE JUL 15 2014
TXC411-160200-
/O.CON.KSJT.FF.W.0018.000000T0000Z-140716T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN SABA TX-
726 PM CDT TUE JUL 15 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SAN
SABA COUNTY...
AT 711 PM CDT...RADAR INDICATED WEAKENING LIGHT SHOWERS ACROSS SAN
SABA COUNTY.
RADAR INDICATED 3 TO 6 INCHES OF ESTIMATED RAINFALL FROM ELM GROVE
TO SPRING CREEK...AND 2 TO 3 INCHES FROM SAN SABA TO CHEROKEE. MUCH
OF THIS FELL IN LESS THAN 2 HOURS...AND WILL LIKELY CAUSE FLOODING OF
LOW WATER CROSSINGS AND LOW LYING AREAS THROUGH 9 PM.
MOTORISTS ON HIGHWAY 16...FM 500...FM 502...AND FM 765 IN SAN SABA
COUNTY SHOULD LOOK OUT FLOODED LOW WATER CROSSINGS AND FOR PONDING
ON ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3093 9885 3135 9909 3146 9909 3145 9887
3138 9876 3143 9873 3140 9869 3135 9870
3137 9865 3133 9864 3132 9858 3127 9862
3126 9857 3120 9856 3117 9851 3111 9853
3111 9846 3103 9843 3096 9845 3093 9841
$$
04What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:57 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 15, 3:57 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 357 PM CDT TUE JUL 15 2014 .SHORT TERM... (Tonight and Tomorrow) Current radar imagery indicating scattered showers and storms across the eastern Concho Valley and Heartland. The latest mesoanalysis has an axis of MLCAPES of around 2000 J/KG across this area. Otherwise...weather is pretty quiet across the remainder of West Central Texas. The current convective activity should continue through the remainder of this afternoon and mostly dissipate toward sunset. However, will keep slight chance POPS going for tonight across the area due to abundant moisture and weak instability. Skies will be partly cloudy with lows in the upper 60s to lower 70s. For Wednesday, low level southerly flow will return to West Central Texas ahead of the next cold front and upper level short wave. Temperatures will be a few degrees warmer with highs in the lower to mid 90s. Will keep the slight chance to chance POPS going, with the best chance of storms north of the I-20 corridor, mainly during the afternoon. However, looks the better coverage of convection will remain northwest of our area, across the TX Panhandle. .LONG TERM... (Wednesday night through Tuesday) Northwest flow aloft will continue through the weekend, becoming north or northeasterly by early next week. A strong disturbance will dive southeast from Colorado Wednesday night into Thursday. A weak cold front currently to our south will head back north during the day Wednesday and is expected to lie roughly from the panhandle though the Red River Valley. With south/southeasterly low-level flow lying underneath a northwest flow aloft, increasing ascent from the incoming disturbance, and a very moist atmosphere (PWATs of 1.75 to 2 inches) upstream MCS development is likely. Where exactly the warm front is positioned will be crucial to who gets rain in our area and how much. This will be further complicated by mesoscale influences. However, models have trended closer in these details, as they show an MCS developing Wednesday evening/overnight across the western Panhandle, dropping east to southeast. The ECMWF is slightly further south with the track of the MCS, compared to the GFS/NAM.. In either case, areas north of I-20 will be most in line to be affected. With increasing wind shear associated with the upper-level disturbance, 0-6 km shear values increase into the 30-40 kt range north of I-20. MUCAPEs are progged to remain above 1500 J/kg through the night. Severe weather is possible during the evening/overnight hours, with damaging wind would be the main threat, in addition to locally heavy rainfall. POPs were increased for Wednesday night/Thursday morning, especially across the north. Then the next question that comes to mind is where does the outflow boundary from the overnight MCS settle. The disturbance will still be in the area, with a outflow-reinforced cold front dropping south during the day. Moderate to strong instability may develop south of the front if sufficient heating can occur. The disturbance will still be in the area, placing us in the right entrance region of the upper-level jet. Shear values remain about the same as the night before. Mid-level lapse rates do approach/exceed 7 deg C/km during the day. Severe weather will be possible across mainly the eastern 2/3rds of the area. A sharp temperature gradient may also exist in the area, allowing differential heating to be an additional focus for convective development. Heading into the weekend, a 600 dam ridge will build across the west, with our area lying on the eastern edge of this ridge. Temperatures will warm back into the mid to upper 90s, possibly higher, depending where this ridge sets up. Drying aloft and at the surface will put an end to our rain chances this weekend and into next week. && .PRELIMINARY POINT TEMPS/POPS... Abilene 71 93 72 86 67 / 20 20 60 60 50 San Angelo 72 95 75 93 69 / 20 20 40 50 50 Junction 72 95 73 93 72 / 20 10 30 40 50 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 21/Doll
Hazardous weather outlook, Jul 15, 2:44 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 244 PM CDT TUE JUL 15 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-161945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 244 PM CDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY SOUTH OF INTERSTATE 20. A FEW THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. ON THURSDAY...THERE WILL BE A POTENTIAL FOR SOME SEVERE STORMS WITH DAMAGING WINDS...ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING. ALSO...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:24 PM CDT | Areal Flood Advisory | SJT | Haskell | 111 min |
| Jul 15, 4:23 PM CDT | Areal Flood Advisory | SJT | Runnels | 82 min |
| Jul 15, 4:34 PM CDT | Areal Flood Advisory | SJT | Mason | 86 min |
| Jul 15, 5:07 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman, McCulloch, San Saba | 83 min |
| Jul 15, 5:32 PM CDT | Areal Flood Advisory | SJT | Kimble, Sutton | 88 min |
| Jul 15, 5:39 PM CDT | Areal Flood Advisory | SJT | Irion | 81 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.